Texas, 2015

Astronomical Low Tide in Texas, March 5 to 6, 2015

March 5 to 6, 2015 · NWS LCH · 1 event in 1 county or zone

A strong cold front pushed through Southeast Texas during the 5th. Behind the front light snow and sleet fell, however no accumulations occurred.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A strong cold front pushed through Southeast Texas during the 5th. Behind the front light snow and sleet fell, however no accumulations occurred. Strong north winds also drove out the tide along the coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 5, 5:47 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 5, 5:47 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CST THU MAR 5 2015

.DISCUSSION...
FOR THE 05/12Z TAF ISSUANCE.

&&

.AVIATION...
COLD FRONT HAS MOVED THROUGH THE FORECAST AREA AND A VERY COLD
SHALLOW AIR MASS IS SETTLING IN. UPPER LEVEL DISTURBANCE WILL
CONTINUE TO MOVE ACROSS DURING THE DAY. AHEAD OF THE DISTURBANCE
OVER-RUNNING RAINS AND CLOUDS WILL CONTINUE. THERMAL PROFILES LOOK
LIKE SOME SLEET WILL MIX IN WITH THE RAIN AT KAEX DURING THE
MORNING HOURS...WITH SURFACE TEMPERATURES NEARING THE FREEZING
MARK AFTER 05/12Z...COULD EVEN SEE SOME FREEZING RAIN. WILL GO
WITH A PREVAILING -RAPL...THROUGH THE MORNING WITH A TEMPO -FZRAPL
BETWEEN 0512Z/0516Z. ACCUMULATIONS IF ANY STILL LOOK TO BE LIGHT.
ALSO WITH GOOD UPPER LEVEL DYNAMICS...SOME ISOLATED LIGHTNING MAY
OCCUR NEAR KAEX FOR THE NEXT COUPLE OF HOURS...SO WILL ALSO
MENTION VCTS. FOR THE REMAINDER OF THE SITES...PRECIPITATION
SHOULD BE ALL RAIN.

CEILINGS WILL HOVER BETWEEN IFR AND MVFR THROUGH THE DAY WITH
RAIN TAPERING OFF BY 05/18Z. OTHER STORY WILL BE GUSTY NORTH WINDS
WITH A TIGHT PRESSURE GRADIENT AS THE COLD HIGH PRESSURE SYSTEM
BUILDS IN. SUSTAINED WINDS AROUND 20 KNOTS WITH GUSTS AROUND 30
KNOTS THROUGH THE DAYLIGHT HOURS.

UPPER LEVEL TROUGH WILL SWING OFF TO THE EAST BY LATE AFTERNOON
AND EVENING WITH SKIES CLEARINGS. VFR CONDITIONS WILL PREVAIL
THROUGH THE EVENING INTO THE OVERNIGHT...HOWEVER NORTH WINDS WILL
REMAIN ON THE GUSTY SIDE.

RUA

&&

.PREV DISCUSSION... /ISSUED 523 AM CST THU MAR 5 2015/

SYNOPSIS...THE STRONG COLD FRONT HAS JUST MOVED THROUGH LOWER ACADIANA.
STRONG NORTHERLY WINDS AND LIGHT RAIN WILL AFFECT MOST OF THE AREA
WITH THE EXCEPTION OF THE LAKES AREA OF SOUTHEAST TEXAS AND NORTHERN
PORTIONS OF CENTRAL LOUISIANA WHERE A WINTRY MIX OF LIGHT RAIN,
SLEET, AND PERIODS OF FREEZING RAIN ARE INDICATED. ICE
ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH.

DRIER AIR MOVES QUICKLY INTO THE REGION THIS AFTERNOON. ALTHOUGH
WINDS WILL STAY UP THROUGH THE NIGHT, A HARD FREEZE LOOKS LIKELY
FOR CENTRAL LOUISIANA AND A LIGHT FREEZE FOR THE REST OF THE AREA TONIGHT.

SHORT TERM...SOME EMBEDDED THUNDER MAY CONTINUE THIS MORNING OVER
SOUTHEAST TEXAS INTO CENTRAL LOUISIANA DUE TO THE STRONG JET ALOFT.
WILL STILL GO PREDOMINANT RAIN WITH THE WINTRY MIX TO THE NORTH.
WINDS WILL BE REACHING ADVISORY CRITERIA IN THE WAKE OF THE COLD
FRONT THROUGH THE AFTERNOON. GUIDANCE WILL HAVE A TOUGH TIME
KEEPING UP WITH THE SHALLOW BUT VERY COLD WEDGE OF ARCTIC AIR SO
WENT LOWER AND FAVORED CONSENSUS RAW MODEL DATA NOT INFLUENCED BY
MARCH CLIMO. STRONG COLD ADVECTION WILL CONTINUE TONIGHT, ALLOWING
TEMPS TO DROP WELL BELOW THE FREEZING MARK. WIND CHILLS WILL
APPROACH ADVISORY CRITERIA IN CENTRAL LOUISIANA TONIGHT.

LONG TERM...A LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF IN
RESPONSE TO AN UPPER LEVEL TROF TO THE WEST THIS WEEKEND.
OVERRUNNING RAIN IS EXPECTED TO MOVE IN SUNDAY AND TAPER OFF EARLY TUESDAY.
TEMPERATURES SHOULD REMAIN ON THE COLD SIDE THROUGH THE REMAINDER
OF THIS FORECAST AS ADDTIONAL TROF DIG INTO THE WESTERN STATES MAINTAINING
COLD HIGH PRESSURE OVER THE SOUTHERN PLAINS AND A CONTINUED
NORTHERLY FLOW INTO THE AFOREMENTIONED WESTERN GULF LOW.

MARINE...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS
THROUGH THIS AFTERNOON. A LOW WATER ADVISORY AND A SMALL CRAFT
ADVISORY IS IN EFFECT FOR INLAND WATERWAYS AND BAYS AS WELL AS
WATERS CLOSE TO THE COAST.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  39  28  50  33  57 /  50   0   0  10  20
KBPT  39  29  52  36  54 /  60   0   0  10  20
KAEX  34  23  47  28  56 /  50  10   0  10  10
KLFT  39  27  50  31  60 /  50  10   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
     WEST CAMERON.

     WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: AVOYELLES...RAPIDES...VERNON.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...GALE WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

&&
Hazardous weather outlook, Mar 5, 6:18 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CST THU MAR 5 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061230-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
618 AM CST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHERLY WINDS WILL CONTINUE TODAY IN THE WAKE OF A COLD FRONT.
A WIND ADVISORY IS IN EFFECT AS WELL AS A WINTER WEATHER ADVISORY
FOR ICE ACCUMULATIONS UP TO AROUND FIVE HUNDREDTHS OF AN INCH FROM
THE LAKES AREA OF SOUTHEAST TEXAS THROUGH NORTHERN PORTIONS OF
CENTRAL LOUISIANA UNTIL NOON DUE TO A WINTRY MIX OF LIGHT RAIN,
SLEET AND PERIODS OF LIGHT FREEZING RAIN. A HARD FREEZE IS
EXPECTED FOR CENTRAL LOUISIANA TONIGHT. WIND CHILLS WILL APPROACH
THE 13 DEGREE ADVISORY CRITERIA FOR CENTRAL LOUISIANA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER HARD FREEZE IS POSSIBLE FOR CENTRAL LOUISIANA FRIDAY NIGHT.

RAIN MOVES BACK INTO THE AREA SUNDAY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR WINTRY PRECIP ACCUMULATION REPORTS.

GMZ430-432-435-450-452-455-470-472-475-061230-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
618 AM CST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR TODAY ALONG WITH A LOW WATER ADVISORY.
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHEAST WINDS LOOK TO INCREASE TO ADVISORY LEVELS LATE MONDAY
NIGHT INTO WEDNESDAY IN RESPONSE TO A LOW IN THE WESTERN GULF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SWEENEY

Event by event

1 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, Jefferson

When
March 5, 7:55 AM CST to March 6, 5:39 AM CST
Where
Jefferson forecast zone
Reported by
C-MAN Station

North winds drove the tide at the coast below one foot below MLLW during the morning of the 5th. The tide did rise above -1 during high tide only to fall back below during the next cycle, however the strong winds kept Sabine Lake below -1 during the whole event. The tide level fell to -1.47 at its lowest point.

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565445.